Erowid - Honest Global Drug Information
Electric Shock Brain Daze
Venlafaxine
by Stupid Boy
Citation:   Stupid Boy. "Electric Shock Brain Daze: An Experience with Venlafaxine (exp67314)". Erowid.org. Dec 20, 2015. erowid.org/exp/67314

 
DOSE:
T+ 0:00
37.5 mg oral Pharms - Venlafaxine (pill / tablet)
  T+ 4:30 37.5 mg oral Pharms - Venlafaxine (pill / tablet)

BODY WEIGHT: 160 lb


I am currently recovering form one of the worst few days of my life, and am still in complete shock about what has happened to me. Its Sunday afternoon now but I have to keep reminding myself of that fact cause to be honest it could be any day or anytime, I am completely disorientated and have to keep telling myself repetitively to remember to do the most basic activities. The nightmare started on Tuesday. I think that itís my duty to warn the masses about the possible effects of prescription medication.

On Tuesday Morning I attended a doctorís appointment about being depressed. The outcome of this was that I was prescribed anti-depressants namely Venlafaxine. I was quite keen to be given this type as I had been on them before several years ago and had had little side effects apart from insomnia. Previously I had had some bad side effects from other types so this was quite an important factor for me.

I took the first tablet at approximately 1:30pm; I was on my own at this point travelling home. About 20 minutes afterwards I began to feel nausea and a strange alert kind of feeling but I put this down to my imagination. About an hour latter when I was alone at home I began to feel pulses going up my neck and head, my heart rate and temperature rise and when I looked in the mirror my pupils were huge. I definitely felt like I was begun to seriously speed. For the need few hours my mood switched back repeatedly from intense anxiety to intense euphoria. I could not keep still and began to dance around manically. I discovered that as long as danced I felt brilliant and did not feel anxious but as soon as I stopped I was.

I phoned one of my friends at this point and was fixated about meeting him to give him a guitar and a kilogram of chocolate and would not take no for an answer. I must have sounded like I was completely wrecked on drugs. Although I was very confused at how I was feeling I felt a bit hopeful that this would mean that the tablets would work when I got use to them.

At about 6pm I left my house to catch a bus to my Grandmother house as I had said I would visit her. On the bus for some reason I decided to take another tablet, which was a big mistake. At my grandmothers I felt really anxious that she would realise that there was something wrong with me and think I was on drugs. I began to phone my friend up again repetitively about the guitar and the chocolate as I had brought it with me on the bus it became like the mission of my life to give it to him. I felt like out of anyone that he would have calmed me down so I wanted to get to him. I returned home about an hour later but to be honest cannot really remember being on the bus, every thing seemed to be in a daze, I lost £40 that my grandmother had given me somewhere on the way home.

For the majority of the evening I danced about manically on my own in my house, I had never felt so much energy and euphoria and it reminded me of when I used to have manic episodes when I was younger. I felt like I was going to dance all night and even contemplated going out clubbing on my own. I also thought about taking an other tablet as I was enjoying myself but decided against it.

At about 3am I began to feel completely drained and went to bed, but although I was so tired I couldn't sleep. Sometime before dawn my consciousness seemed to shift and I got the feeling that I was going to start to hallucinate, no sooner than I thought this a shadow turned into a giant insect, and I thought oh no. From that moment on there was suddenly insects everywhere around me. Mostly moths and spiders and these lady birds that were spinning on there backs. There was also this funny dancing thing half person half insect and a decapitated head beside me. I have no idea how long this lasted for time and space seemed irrelevant. I kept thinking about the friend I had wanted to meet the night before and thinking that I could no longer be friends with him because he had started to smoke cannabis again. This had caused me a lot of conflict as he had used to live in a homeless hostel where I had worked.

I got up about 10am and felt absolutely terrible and completely on edge I had to go on a long train ride that day back to where I was at Uni about and I didn't know if I'd be able to make it without having a panic attack. My pupils were still very dilated. I left my house and got the bus to where I would get the train, my friend lived near the trains station and I got it into my head that I should go and see him. I also wanted to ask someone if I should go to the hospital or go on the train. I think in a way that I was trying to test him, to see if he would be there for me if I needed him, as I had always been the one to be in supportive role. I got to his door and buzzed his buzzer I had to wake him up and had to buzz lots of time before he would let me in. I thought that he might be a bit puzzled but would understand when he saw me. When he eventually let me in, he just acted like normal even though I must have looked completed fucked. I told him about the hallucinations and it didn't seem like him or his other friend took me seriously. I walked out as I felt like he didn't care.

I decided to get on the train. A couple of hours later the hallucinations started up again. I looked at my reflection in the window of the train and saw maggots coming out of my nose, my teeth then began to full out. This lasted for about 20 minutes. It really freaked me out as It gave uncertainty as to what would happen next or how long the effects of the drug would last for.

Later when I returned to my student accommodation I received threatening phone call from my friend. Telling me to say away from the friend I had visited earlier other wise I would be physically hurt. I didn't think that my friend was involved for a second but when I phoned him I found out he was. I was completely shocked and this on top of how I was feeling anyway was too much too bear. I kept texting him for an explanation but he would give me one he just kept sending these very strange poems to me which I couldn't understand they completely freaked me out. I did not sleep again that night.

The following day I serious thought I was going to loose it and go insane, I tried to go into Uni for a lecture but had to leave as I felt so bad, when walked down the street I seriously felt I was going to have a panic attack, I just wished that I go in an ambulance to hospital. I have only recently started university and felt that I had nobody to turn to. I desperately just wanted somebody to hug me. I went to the doctors latter than day to tell them what had happened. I must have been looked that badly as the Doctor asked me if I had ever been admitted to a psychiatric hospital and if I suffered from schizophrenia. She examined my heart which was still beating very quickly and took my blood pressure which was quite high. She also examined my eyes as they were very sore due to still being dilated. I expected to given valium or sleeping tablets but ended up leaving with nothing. The doctor even said that I could start taking the tablets again in a few weeks time. I couldn't believe it.

From this point on I slowly began to feel a bit better although even now I still feel completely of the planet. I'm still getting electric shocked sensations in my brain which I have read is a withdrawal symptom. I really cannot concentrate on anything. I am trying to find the strength to get over this experience which I'm trying my hardest to understand. If it wasnít for the valerian and the camomile tea I would have cracked. I cannot believe that something I used to take for years at high dosage for with little side effects has had this effect on me now on a minimal dose. I find it easier to believe that I have been on serious hard core drugs. I am also mourning my destroyed friendship and can't understand why this has happened but I feel somehow that it is do with the joint effects of cannabis and anti-depressants. I am slowly finding the strength to cope.

Exp Year: 2007ExpID: 67314
Gender: Male 
Age at time of experience: Not Given 
Published: Dec 20, 2015Views: 5,824
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Venlafaxine (191) : Hangover / Days After (46), Difficult Experiences (5), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults